MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX HEAT AND MOISTURE EXCHANGE FILTER, ELECTROS; FILTER, BACTERIAL, BREATHING-CIRCUIT

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX HEAT AND MOISTURE EXCHANGE FILTER, ELECTROS; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number 62.002.0090.9064/711CRSA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that "an accident occurred when this product was used in combination with a humidifier." the product was used in combination with a heating humidifier and a medical incident occurred during the use of it.This is an investigative inquiry from the police in the jurisdictional area, and details are unknown.Pre-use check was not clear.Disinfection and sterilization status were unknown.The following additional information was provided on (b)(6) 2022: the patient was in their 70s and had a tracheotomy tube.Also, the patient was using a heating humidifier under the control of an artificial respirator.After the patient took a bath, the breathing circuit was re-connected, and then, the healthcare worker left the patient's side.After that, the patient was found dead in the hospital room.The healthcare worker noticed an hme filter was attached to the breathing circuit, which had not been used before bathing.The cause of death is unknown.
 
Additional Manufacturer Narrative
Other, other text: no lot number was provided; therefore, device history record review could not be performed.No product sample was received and there was no evidence showing the defect; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If evidence is made available, the investigation will be reopened., corrected data: d4: device lot number is unknown.
 
Additional Manufacturer Narrative
Other, other text: corrected data h1, corrected data: corrected data h1 death.

Brand Name
PORTEX HEAT AND MOISTURE EXCHANGE FILTER, ELECTROS
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15748167
Report Number3012307300-2022-26832
Device Sequence Number12322581
Product Code CAH
UDI-Device Identifier15019315083303
UDI-Public15019315083303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62.002.0090.9064/711CRSA
Device Catalogue Number002823P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/07/2022
06/28/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/10/2022
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown